Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 18, 2016, 8:21 PM CDT for McLean County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 18, 2016, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
County McLean County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
377
WWUS83 KILX 190121
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
821 PM CDT MON JUL 18 2016
ILZ038-190145-
MCLEAN-
821 PM CDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCLEAN COUNTY UNTIL
845 PM CDT...
AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAYBROOK...OR 9 MILES WEST OF GIBSON CITY...MOVING SOUTHEAST AT
10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAYBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4050 8846 4045 8846 4038 8852 4050 8864
4056 8857
TIME...MOT...LOC 0120Z 308DEG 7KT 4050 8855
$$
ONTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 7:37 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 18, 7:37 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 737 PM CDT MON JUL 18 2016 .SHORT TERM...(This evening through Tuesday) ISSUED AT 348 PM CDT Mon Jul 18 2016 The atmosphere was pretty worked over from the strong/severe convection this morning. However, temperatures have jumped well into the mid-upper 80s with dew points in the lower-mid 70s. This has resulted in increased instability in central IL, which will persist into the early evening. Forcing for convection is rather weak though with the advancing synoptic scale cool front/dew point discontinuity line, so will only go with scattered t-storms south of a Jacksonville-Springfield-Danville line, with isolated showers & thunderstorms to the north this evening. A short wave trough approaching the mid-MS valley is expected to interact with the weak front - forecast to extend from NW MO into extreme southern IL by early Tue morning - to keep the potential for showers and thunderstorms in west central and southeast IL late tonight into Tuesday. Parts of the forecast area, mainly north of I-74 could see some patchy fog develop late tonight as partial clearing and a light wind combines with plenty of moisture from the rain earlier this morning. The shorter range models are in fairly good agreement that the focus for t-storms tomorrow will continue to be in a small part of the forecast area from west central into southeast Illinois. The rest of the area will be partly sunny with highs in the 85-90 range and heat indices generally in the mid-upper 90s. .LONG TERM...(Tuesday night through Monday) ISSUED AT 348 PM CDT Mon Jul 18 2016 While heat will be the main concern in the extended, there will be come convection early in the extended forecast to consider. There are indications in the 12z models that an MCS will roll into our northern counties either late Tuesday night or early Wed morning. The remnants are projected to then progress south through the rest of our counties during the day on Wed. Have included some chance PoPs late Tuesday night northwest of Peoria, with chance PoPs in all but the far southeast on Wednesday. Severe potential is in the SPC Marginal category for that time frame, and wind damage appears to be the primary hazard. The MCS will likely be outflow dominant by the time it reaches central IL, supporting damaging downbursts instead of large hail. Then attention turns to the heat for the rest of the week. Depending on how soon the storms move south of our area on Wednesday, we could see high temps climb into the lower 90s in our SW areas, with upper 80s across the north. Heat indices could climb over 100F Wed afternoon west of I-55 in that scenario. The upper ridge will shift east on Thursday, putting our area squarely into the thermal ridge. We expect the combination of highs in the low to mid 90s and dewpoints in the mid to upper 70s to produce afternoon heat indices between 105 and 110F in a majority of central and southeast IL. The same or even higher numbers appear likely for Friday afternoon. In light of that, and after collaboration with surrounding offices, we decided to issue an excessive heat watch for Thursday afternoon through Friday early evening. Model differences on if a front will drop south on Saturday could set up another high heat day Saturday afternoon. The GFS keeps the heat going, while the ECMWF drops a front through central IL on Sat. For now, have opted to leave Saturday out of the heat watch, which matches well with our surrounding offices to the N and NW. Storm chances should remain low during the heat wave, as mid-level capping should become entrenched across IL. The ridge-riding storms should be confined to the Great Lakes areas farther north. Storm chances would return to our area as the mid-weekend cold front progresses through from north to south. For now, the blended extended held off storm chances until Saturday night and Sunday, as low pressure moves east along the stalling frontal boundary. Sunday should be less hot than Saturday, as dewpoints drop and highs reach the mid 80s north of Peoria and the low 90s south of I-70. Monday will be the first day with more significant relief from the heat, with highs in the low 80s north and mid to upper 80s south, and dewpoints dropping into the mid 60s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 736 PM CDT Mon Jul 18 2016 A weak E-W aligned cold front settling slowly southward into central IL is producing a few isolated thunderstorms this evening north of I-74 and have included VCTS until 03Z at KBMI-KCMI, although so far no thunderstorms look to have a high probability of affecting these sites. As the front settles south of the central IL TAF sites overnight and nocturnal stabilization takes place...thunderstorms should diminish. Have not included VCTS for KPIA-KSPI-KDEC for now as thunderstorm activity will likely diminish by the time the boundary settles that far southward.. Winds will generally be light from the SW-SE ahead of the front, with a wind shift to the northwest late this evening. Pressure rises behind the front are relatively weak, so winds overnight are likely to become light and variable. Fog formation looks to become more likely after 09z tonight, with MVFR fog possible at all terminal sites. Have included some fog during that time frame, with just down to 2SM BR for now. Can not rule out some patchy fog in the LIFR category. Fog should clear by mid- morning tomorrow, with just high clouds across the sky at that time. For Tuesday afternoon...there should be a fairly prevalent cumulus layer developing around 3000 ft AGL. Could be some areas of BKN coverage but timing and location uncertain at this point. && .ILX Watches/Warnings/Advisories... Excessive Heat Watch from Thursday afternoon through Friday evening for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && SHORT TERM...Miller LONG TERM...Shimon AVIATION...Onton
Hazardous weather outlook, Jul 18, 4:11 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 411 PM CDT MON JUL 18 2016 ILZ027>031-036>038-040>044-047>054-061-062-066-067-071>073-191100- CASS-CHRISTIAN-CLAY-CUMBERLAND-DE WITT-EFFINGHAM-FULTON-JASPER- KNOX-LAWRENCE-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- STARK-TAZEWELL-WOODFORD- 411 PM CDT MON JUL 18 2016 ...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE IN PARTS OF CENTRAL ILLINOIS TONIGHT...MAINLY FROM HAVANA THROUGH DECATUR TO EFFINGHAM AND LOCATIONS TO THE WEST. GUSTY WIND, FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. A FEW STORMS MAY BE STRONG TUESDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. VERY HOT AND HUMID WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY WITH AFTERNOON HEAT INDICES OF 105 TO 113. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ045-046-055>057-063-068-191100- CHAMPAIGN-CLARK-COLES-CRAWFORD-DOUGLAS-EDGAR-VERMILION- 411 PM CDT MON JUL 18 2016 ...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. A FEW STORMS MAY BE STRONG WEDNESDAY FROM CHAMPAIGN TO DANVILLE... BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. VERY HOT AND HUMID WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY WITH AFTERNOON HEAT INDICES OF 105 TO 113. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. MILLER
In the hours before
Local storm report, Jul 18, 7:00 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HEAVY RAIN HOOPESTON 40.47N 87.67W
07/18/2016 M2.39 INCH VERMILION IL CO-OP OBSERVER
24-HOUR TOTAL
&&
EJLLocal storm report, Jul 18, 7:10 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
710 PM CDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FUNNEL CLOUD 2 N ALTONA 41.14N 90.16W
07/18/2016 KNOX IL LAW ENFORCEMENT
REPORT RELAYED BY LAW ENFORCEMENT
&&
DJOSpecial weather statement, Jul 18, 7:21 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
721 PM CDT MON JUL 18 2016
ILZ027>031-037-038-043>046-190115-
STARK-PEORIA-PIATT-DE
WITT-CHAMPAIGN-MARSHALL-KNOX-VERMILION-TAZEWELL-MCLEAN-WOODFORD-
721 PM CDT MON JUL 18 2016
...FUNNEL CLOUDS SIGHTED OVER KNOX AND STARK COUNTY ILLINOIS...
ATMOSPHERIC CONDITIONS EXIST TODAY ACROSS AN AREA FROM JUST
SOUTHEAST OF QUAD CITIES TO JUST NORTH OF CHAMPAIGN ILLINOIS THAT
FAVOR THE POSSIBLE FORMATION OF WEAK CIRCULATIONS ON A PRE-EXISTING
BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH
DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY
DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.
LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION.
IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT
AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD
APPROACHES THE GROUND.
LAT...LON 4115 8964 4110 8905 4093 8905 4092 8897
4075 8893 4075 8858 4062 8858 4061 8846
4040 8846 4040 8794 4049 8793 4049 8753
4009 8814 4030 8897 4094 9044 4115 9044
4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 0021Z 240DEG 49KT 4069 8893
ONTONLocal storm report, Jul 18, 7:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
729 PM CDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM FUNNEL CLOUD 30 N PEORIA INTERNATION 41.10N 89.68W
07/18/2016 STARK IL AIRPLANE PILOT
MEDEVAC PILOT RELAYED FUNNEL CLOUD 30 MILES NORTH OF THE
PEORIA AIRPORT...RELAYED THROUGH AIR TRAFFIC CONTROL
0700 PM FUNNEL CLOUD EL PASO 40.74N 89.01W
07/18/2016 WOODFORD IL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEEING 2 FUNNEL CLOUDS
&&
EJLLocal storm report, Jul 18, 7:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
742 PM CDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 1 W CHENOA 40.74N 88.74W
07/18/2016 MCLEAN IL PUBLIC
REPORTED VIA SOCIAL MEDIA
&&
EJLSpecial weather statement, Jul 18, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
821 PM CDT MON JUL 18 2016
ILZ038-190145-
MCLEAN-
821 PM CDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCLEAN COUNTY UNTIL
845 PM CDT...
AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAYBROOK...OR 9 MILES WEST OF GIBSON CITY...MOVING SOUTHEAST AT
10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAYBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4050 8846 4045 8846 4038 8852 4050 8864
4056 8857
TIME...MOT...LOC 0120Z 308DEG 7KT 4050 8855
ONTONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:21 PM CDT | Special Weather Statement | ILX | Champaign, Knox, McLean, Marshall, Peoria, Stark and 1 more | 54 min |
| Jul 19, 4:38 PM CDT | Special Weather Statement | ILX | Fulton, Mason | 52 min |
| Jul 19, 5:14 PM CDT | Special Weather Statement | ILX | Knox | 46 min |
| Jul 19, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 36 min |
| Jul 19, 6:05 PM CDT | Special Weather Statement | ILX | Marshall, Woodford | 40 min |
| Jul 19, 6:22 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 32 min |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.